MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CALCIUM

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CALCIUM
Catalog Number 03L79-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.There is no further patient information provided by customer due to privacy issues.
 
Event or Problem Description
The customer reported falsely elevated calcium results on one patient.The initial sample was drawn at the physicians site: sample from (b)(6) 2018 (b)(6) on (b)(6) 2018 ca = 4.26 / 4.16 / 4.05 / 3.9 mmol/l(2.23-2.5 mmol/l).The results were reported and the patient was sent to the emergency room where a new sample was drawn: (b)(6) ca = 2.37.The original (b)(6) was repeated on (b)(6) 2018 ca = 2.4; on (b)(6) 2018 different tube same draw (b)(6) ca run 21x and the results ranged from 1.91 to 2.06.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
A review of the architect system, serial number (b)(4), result log with data from the (b)(6) 2018 found (b)(4) was present in the log and all quality control results for that timeframe were within expected ranges.Based on the complaint data and the log review, a possible cause for the erratic results for the calcium assay is the sample preparation for this one patient.Any fibrin strands, particulates or bubbles in the sample can impact the results.Return testing was not completed as returns were not available.A review of complaints found no additional complaints for this issue and no trends were identified.A review of the manufacturing documentation did not identify any issues associated with the customer's observation.Labeling was reviewed and is adequate to advise the customer on the proper sample handling procedures and alert them to possible impact to results if the sample is not properly prepared.Based on the investigation no product deficiency was identified for the clin chem calcium, list number 03l79-21, lot 98314un17.
 
Additional Manufacturer Narrative
A review of the architect, serial number (b)(4), result log with data from (b)(6) 2018 was attempted, but the sample identification provided in the complaint text was not present in the log.A search of abbottlink found an additional architect at this customer site, serial number (b)(4), and a review of the result log for (b)(6) 2018 from this instrument also failed to locate the expected sample.Based on the complaint data and the log review, a possible cause for the erratic results for the calcium assay is the sample preparation for this one patient.Any fibrin strands, particulates or bubbles in the sample can impact the results.Return testing was not completed as returns were not available.A review of complaints found no additional complaints for this issue and no trends were identified.A review of the manufacturing documentation did not identify any issues associated with the customer's observation.Labeling was reviewed and is adequate to advise the customer on the proper sample handling procedures and alert them to possible impact to results if the sample is not properly prepared.Based on the investigation no product deficiency was identified for the clin chem calcium, list number 03l79-21, lot 98314un17.

Brand Name
CLINICAL CHEMISTRY CALCIUM
Common Device Name
CALCIUM
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key7710691
Report Number1628664-2018-00362
Device Sequence Number10950633
Product Code CJY
UDI-Device Identifier00380740005931
UDI-Public00380740005931
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K981578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2019
Device Catalogue Number03L79-21
Device Lot Number98314UN17
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer08/24/2018
09/07/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date09/06/2018
09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C8000 SYSTEM, LIST # 01G06-01,; ARCHITECT C8000 SYSTEM, LIST # 01G06-01,; ARCHITECT C8000 SYSTEM, LIST # 01G06-01,; SERIAL # (B)(4); SERIAL # (B)(4); SERIAL # (B)(4); ARCHITECT C8000 SYSTEM, LIST # 01G06-01,; SERIAL # (B)(4)